Alert archive / Louisiana / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 2, NWS Jackson, MS

January 19, 2019Catahoula Parish, Concordia Parish, Louisiana

NWS Jackson, MS issued this severe thunderstorm warning at Jan 19, 2019, 3:46 AM CST for Catahoula Parish, Concordia Parish, Louisiana. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 19, 2019, 3:46 AM CST (09:46 UTC)
Expired
Jan 19, 2019, 4:30 AM CST
In force
44 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Catahoula Parish, LA, Concordia Parish, LA

The radar

The Ft Polk radar (KPOE), 144 km from the middle of the area, began a volume at 09:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 19, 4:31 AM CSTTSTM WND DMG5 Nnw Clayton, LATREE DOWN ALONG HWY 425. REPORT RELAYED VIA SOCIAL MEDIA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 9.8 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2019-01-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2019-01-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 176 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
903 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
176 m²/s²
0-3 km storm-relative helicity
171 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

922 
WUUS54 KJAN 190946
SVRJAN
LAC025-029-191030-
/O.NEW.KJAN.SV.W.0002.190119T0946Z-190119T1030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
346 AM CST SAT JAN 19 2019

The National Weather Service in Jackson has issued a

* Severe Thunderstorm Warning for...
  Northern Concordia Parish in northeastern Louisiana...
  Catahoula Parish in northeastern Louisiana...

* Until 430 AM CST.

* At 346 AM CST, a severe thunderstorm was located near Manifest, or
  19 miles north of Larto, moving northeast at 45 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Manifest around 350 AM CST.
  Jonesville around 355 AM CST.
  Wallace Ridge and Wildsville around 400 AM CST.
  Lee Bayou around 420 AM CST.

Other locations impacted by this severe thunderstorm include
Harrisonburg, Sicily Island and Ridgecrest.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3173 9201 3188 9178 3189 9171 3195 9165
      3197 9161 3188 9160 3188 9158 3186 9157
      3180 9158 3175 9154 3175 9150 3161 9143
      3163 9148 3165 9150 3162 9152 3161 9152
      3159 9149 3160 9143 3156 9141 3144 9201
TIME...MOT...LOC 0946Z 240DEG 39KT 3165 9198 

HAIL...1.00IN
WIND...60MPH
 
$$

TW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 19, 12:19 AM CST, 3 hours 27 minutes earlier.

Area forecast discussion, Jan 19, 12:19 AM CST, 3 hours 27 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
1219 AM CST Sat Jan 19 2019

.UPDATE...
Updated for 06Z aviation discussion and forecast update

&&

.AVIATION...
06Z TAF discussion:
Overall expect a scattering of MVFR to IFR ceilings through the
overnight hours & through the mid-morning to early afternoon.
Expect the strong cold front to sweep across the area tonight,
with some scattered showers & isolated storms ongoing currently,
especially near northern TAF sites (i.e. GLH, GWO & GTR). Expect a
gradual uptick in isolated storm development over the next several
hours before a gradual transition & eastward sweeping broken
squall line to move across the area. This line will be around
19/13-16Z @ GWO, JAN & HKS & 19/16-18Z @ GTR, MEI, HBG & PIB.
Expect any TAF site impacted with brief IFR to LIFR ceilings &/or
visibility & gusty winds as the line moves across. Most of the
storms will through each site within a few hours after impacted.
Expect conditions to improve but MVFR ceilings to linger around.
In addition, expect gusty southerly winds around 25-30mph &
gradually becoming more westerly with some brief gusts near or in
excess of 35mph in the wake of the cold front passage. /DC/

&&

.DISCUSSION...
Only main changes were to slightly modify PoP trends as the storms
move into the area. No other major changes or thinking were
adjusted with this update, with continued severe weather potential
remaining through the night & into the day Saturday. Of note,
there is some deeper convection developing along the cold front in
east Texas, with a gradual uptick expected in more organized
convection over the next several hours along & west of the
Mississippi River area. Updates are out. /DC/

Prior discussion below:

Expect showers and thunderstorms to be on the increase later tonight
into tomorrow morning as a frontal system approaches the region.
Large hail, damaging wind gusts, and tornadoes still look to be
possible. Low temperatures will mainly be in the mid 50s to around
60. No major changes were needed to the current forecast. /27/

Prior discussion below:

Tonight and Saturday...

Low clouds have hung in across the area this afternoon, which
likely has hampered heating to some degree. However, we have
warmed into the lower 60s at most locations with some upper 50s
lingering in the Delta. A few light returns have showed up on area
radars across portions of Louisiana and expect more to occur as
the evening progresses. Our next weather system is taking shape
across the Southern Plains as an upper trough digs south. A
surface low will develop and intensify across Oklahoma. As the
evening progresses, this low will track to the east toward the
Lower Mississippi Valley. Ahead of this, showers and storms will
develop across the western part of the forecast area. While
showers could develop through the evening, the worst of the
weather looks to hold off until close to or after midnight across
the west. Hi-res model guidance indicates that discrete cells
could be the predominant type of storms west of I-55 before
congealing into more of a QLCS east of I-55. These will have the
better chance of being elevated with potentially a better threat
for larger hail. This comes given steep lapse rates in place and
vertical totals around 27-29C. It is in this region where we will
advertise the potential for hail up to golfball size. As the
storms near and move east of the I-55 corridor, guidance shows
congealing more into a line of storms though some discrete cells
will still be possible. With sufficient wind shear(40kts low level
and 50-60kts 0-6km) and helicity(300-400m2/s2), damaging winds
will be the primary risk with tornadoes also possible. Hail to at
least quarter size also possible but the larger golfball size hail
may not occur as much further to the east(vertical total drop
slightly to around 26C). The line of storms should exit the
forecast area by early afternoon with lingering light rain in its
wake. This system should be fairly quick moving that flooding
won't be a big concern.

Another concern will be that of gradient winds following the
frontal passage. As the storms move out of the region, and the
upper trough moves overhead along with the departing surface low,
the pressure gradient will remain tightened over the region. This
will lead to gusty northerly winds through the remainder of the
afternoon and into the evening hours. Winds of 20 to 25mph with
gusts up to 35mph will be possible, which may bring down a few
trees. We have added a limited risk for this in the HWO and
graphics but have held off on a wind advisory.

Temperatures will be rather mild overnight ahead of the frontal
passage with lows in the 60s. Highs will occur early in the day on
Saturday with temperatures falling during the day. Readings will
be into the 40s and upper 30s across the Delta by later Saturday
afternoon. /28/

Saturday night through Monday: Windy conditions will persist
behind the front with much colder air moving into the region.
Wind chills in the 20s will become possible shortly after sunset
across much of the area, with teens possible after midnight
especially north of I-20. Though the bulk of the precipitation
will have moved east of the area, low level moisture and some wrap
around precip will persist into the night as the upper trough
axis remains over the area. Forecast thermal profiles suggest a
possible brief transition to a mix with snow flurries over the
Delta as early as after sunset and farther south and east closer
to midnight. It's also conceivable moisture will be too shallow
for ice nucleation, which could lead to patchy freezing drizzle
being the main p-type instead. The good news is precip should be
tapering off around the same time, ground temps will be warm, and
no accumulations are expected.

Blustery conditions will continue into Sunday, with lingering low
clouds early and a cold wind. I wouldn't be entirely shocked if
some patches of flurries or freezing drizzle continue through
early morning over portions of northeast MS, but again no
accumulations and/or travel impacts are anticipated at this time.
Clouds will be pesky during the morning, but should clear out by
the afternoon. With winds finally calming down Sunday evening and
skies remaining mostly clear, the stage should be set for the
coldest night of the forecast period. Temps in the low 20s aren't
out of the realm of possibility in some of the typically colder
spots Monday morning.

Tuesday through next Friday: The pattern will remain rather
progressive, with our next system still on target to arrive during
the middle of next week. Another approaching mid/upper trough
will bring a resurgence of shower activity as early as Tuesday
morning. Models have become less sharp/progressive with the upper
trough, however, causing the surface baroclinic zone to hesitate
as it moves across our area and precipitation to persist into
early Thursday. With the main trough axis lingering behind the
front, this will create an opportunity for a surface low to
develop along this front, spreading overrunning precip across much
of the area as a strong shortwave pivots around the upper trough
Wednesday into Thursday. This would occur as a colder airmass
advects into the region, and unlike yesterday's model solutions,
this is a more realistic pattern to see a possible change in
precip type. Just to trend in that direction, we'll introduce a
small area of light rain/snow mix for the late Wednesday
night/early Thursday morning time frame in northern portions of
the area. Of course, we'll be able to further refine and adjust
this forecast as we get closer.

Drier conditions are anticipated by next Friday, though some
cloud cover may persist through the day owing to the lingering
upper trough. /DL/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       60  63  29  41 /  78  91  29   2
Meridian      55  66  32  42 /  53  94  26   3
Vicksburg     61  62  30  42 /  85  79  16   2
Hattiesburg   57  66  33  45 /  43  93  13   2
Natchez       62  62  30  44 /  81  81  11   2
Greenville    57  60  28  39 /  88  65  16   1
Greenwood     58  62  28  39 /  89  81  31   2

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&

DC
Hazardous weather outlook, Jan 18, 3:09 PM CST, 12 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
309 PM CST Fri Jan 18 2019

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034-035-040-
041-192115-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Washington-Humphreys-Issaquena-Sharkey-
309 PM CST Fri Jan 18 2019

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, northwest Mississippi, and west central Mississippi.

.DAY ONE...Tonight and Saturday

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Tonight through Saturday

NON-THUNDERSTORM WINDS
THREAT...Limited
TIMING...Saturday

Tonight through Saturday, isolated severe thunderstorms are
possible generally west of the I-55 corridor. Some thunderstorms
could produce damaging wind gusts and hail up to golfball size. A
tornado cannot be ruled out.

(https://www.weather.gov/images/jan/graphicast/1.png)

Saturday, weak trees and limbs may break and fall due to
sustained winds up to 25 mph and wind gusts around 35 mph
following a cold frontal passage. High profile vehicles could
also be affected.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Saturday night through Thursday

Sustained winds of 20 to 25 mph with wind gusts of 30 to 35 mph
will continue into Saturday evening.

(https://www.weather.gov/images/jan/graphicast/2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight
through Saturday.

MSZ030>033-038-039-044>046-050-192115-
Clay-Lowndes-Choctaw-Oktibbeha-Winston-Noxubee-Leake-Neshoba-
Kemper-Scott-
309 PM CST Fri Jan 18 2019

This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, and northeast Mississippi.

.DAY ONE...Tonight and Saturday

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Saturday

NON-THUNDERSTORM WINDS
THREAT...Limited
TIMING...Saturday

Saturday, severe thunderstorms are possible. Some thunderstorms
could produce damaging winds of 60 to 70 mph and hail at least to
the size of quarters. Some tornadoes will also be possible.

(https://www.weather.gov/images/jan/graphicast/1.png)

Saturday, weak trees and limbs may break and fall due to
sustained winds up to 25 mph and wind gusts around 35 mph
following a cold frontal passage. High profile vehicles could
also be affected.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Saturday night through Thursday

Sustained winds of 20 to 25 mph with wind gusts of 30 to 40 mph
will continue into Saturday evening.

(https://www.weather.gov/images/jan/graphicast/2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Saturday.

MSZ026>029-036-037-042-043-047>049-053-054-059-060-192115-
Grenada-Carroll-Montgomery-Webster-Holmes-Attala-Yazoo-Madison MS-
Warren-Hinds-Rankin-Claiborne-Copiah-Jefferson-Adams-
309 PM CST Fri Jan 18 2019

This hazardous weather outlook is for portions of central
Mississippi, north central Mississippi, southwest Mississippi,
and west central Mississippi.

.DAY ONE...Tonight and Saturday

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Late Tonight into Saturday

NON-THUNDERSTORM WINDS
THREAT...Limited
TIMING...Saturday

Severe thunderstorms are possible late tonight into Saturday.
Some thunderstorms could produce damaging winds of 60 to 70 mph
and hail at least to the size of quarters. Some tornadoes will
also be possible.

(https://www.weather.gov/images/jan/graphicast/1.png)

Saturday, weak trees and limbs may break and fall due to
sustained winds up to 25 mph and wind gusts around 35 mph. High
profile vehicles could also be affected.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Saturday night through Thursday

Sustained winds of 20 to 25 mph with wind gusts of 30 to 40 mph
will continue into Saturday evening.

(https://www.weather.gov/images/jan/graphicast/2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight
through Saturday.

MSZ051-052-055>058-062>066-072>074-192115-
Newton-Lauderdale-Simpson-Smith-Jasper-Clarke-Lincoln-Lawrence-
Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
309 PM CST Fri Jan 18 2019

This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, south central Mississippi,
and southeast Mississippi.

.DAY ONE...Tonight and Saturday

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Saturday

Saturday, severe thunderstorms are possible. Some thunderstorms
could produce damaging winds of 60 to 70 mph and hail at least to
the size of quarters. Some tornadoes will also be possible.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Saturday night through Thursday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Saturday.

MSZ061-192115-
Franklin MS-
309 PM CST Fri Jan 18 2019

This hazardous weather outlook is for portions of southwest
Mississippi.

.DAY ONE...Tonight and Saturday

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Late Tonight into Saturday

Severe thunderstorms are possible late tonight into Saturday.
Some thunderstorms could produce damaging winds of 60 to 70 mph
and hail at least to the size of quarters. Some tornadoes will
also be possible.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Saturday night through Thursday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight
through Saturday.

28

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms and tornadoes are
 likely with strong or violent tornadoes possible.
Moderate...Significant severe thunderstorms and tornadoes are
 likely with strong tornadoes possible.
Enhanced...Severe thunderstorms are likely and tornadoes are
 possible.
Slight...Severe thunderstorms and tornadoes are possible.
Marginal...Isolated severe thunderstorms are possible.

*NON-THUNDERSTORM WINDS*
Significant...Scattered downed trees and power lines are likely
 due to sustained winds over 35 mph and potential wind gusts
 greater than 50 mph.
Elevated...A few downed trees and power lines are possible due
 to sustained winds ranging from 25 to 35 mph and potential for
 wind gusts over 40 mph. Travel will also be difficult for those
 in high profile vehicles.
Limited...Weak trees and limbs may break and fall due to
 sustained winds up to 25 mph and wind gusts around 35 mph.
 High profile vehicles could also be affected.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   https://www.spc.noaa.gov/
Meso Analysis...
   https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   https://www.spc.noaa.gov/products/outlook/
Storm Reports...
   https://www.spc.noaa.gov/climo/online/

In the hours before

Special weather statement, Jan 18, 10:23 PM CST, 5 hours 23 minutes before
Special Weather Statement
National Weather Service Jackson MS
1023 PM CST FRI JAN 18 2019

MSZ019-025-190500-
Leflore MS-Sunflower MS-
1023 PM CST FRI JAN 18 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN SUNFLOWER AND CENTRAL
LEFLORE COUNTIES UNTIL 1100 PM CST...

At 1023 PM CST, Meteorologists were tracking a strong thunderstorm
over Inverness, or 7 miles southwest of Moorhead, moving northeast at
45 mph.

Dime size hail will be possible with this storm.

This strong thunderstorm will be near...
  Moorhead around 1030 PM CST.
  Itta Bena and Quito around 1045 PM CST.
  Greenwood around 1055 PM CST.
  Money around 1100 PM CST.

Other locations impacted by this storm include Schlater and Morgan
City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3371 9025 3354 9010 3347 9010 3346 9013
      3345 9014 3333 9045 3333 9056 3327 9056
      3340 9071
TIME...MOT...LOC 0423Z 235DEG 40KT 3336 9057

GRG
Special weather statement, Jan 19, 1:52 AM CST, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Jackson MS
152 AM CST SAT JAN 19 2019

ARZ075-LAZ008-009-MSZ034-040-190830-
Chicot AR-East Carroll LA-West Carroll LA-Washington MS-Issaquena MS-
152 AM CST SAT JAN 19 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CHICOT COUNTY...
NORTHEASTERN EAST CARROLL AND NORTHEASTERN WEST CARROLL PARISHES...
SOUTHWESTERN WASHINGTON AND NORTHWESTERN ISSAQUENA COUNTIES UNTIL 230
AM CST...

At 152 AM CST, Meteorologists were tracking a strong thunderstorm
over Oak Grove, or 13 miles west of Lake Providence, moving northeast
at 60 mph.

Nickel size hail will be possible with this storm.

This strong thunderstorm will be near...
  Shelburn around 200 AM CST.
  Millikin and Gassoway around 205 AM CST.
  Glen Allan around 215 AM CST.
  Avon around 225 AM CST.

Other locations impacted by this storm include Kilbourne, Pioneer and
Forest.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3288 9150 3290 9150 3328 9103 3310 9091
      3301 9092 3272 9142 3286 9155
TIME...MOT...LOC 0752Z 230DEG 53KT 3285 9141

GRG
Special weather statement, Jan 19, 1:55 AM CST, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Jackson MS
155 AM CST SAT JAN 19 2019

LAZ023>025-190845-
Tensas LA-Catahoula LA-Franklin LA-
155 AM CST SAT JAN 19 2019

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN TENSAS...
NORTHWESTERN CATAHOULA AND FRANKLIN PARISHES UNTIL 245 AM CST...

At 155 AM CST, Meteorologists were tracking a strong thunderstorm
over Sherwood, or 17 miles south of Columbia, moving northeast at 50
mph.

Nickel size hail will be possible with this storm.

This strong thunderstorm will be near...
  Enterprise around 200 AM CST.
  Jigger around 215 AM CST.
  Wisner around 220 AM CST.
  Winnsboro around 225 AM CST.
  Crowville around 235 AM CST.

Other locations impacted by this storm include Gilbert and Baskin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3193 9201 3193 9191 3197 9190 3197 9189
      3204 9190 3207 9192 3207 9193 3209 9187
      3214 9189 3224 9177 3228 9178 3237 9169
      3223 9152 3220 9154 3220 9148 3206 9130
      3174 9197 3178 9201
TIME...MOT...LOC 0755Z 226DEG 44KT 3187 9197

GRG
Special weather statement, Jan 19, 2:56 AM CST, 50 minutes before
Special Weather Statement
National Weather Service Jackson MS
256 AM CST SAT JAN 19 2019

LAZ024-026-190945-
Catahoula LA-Concordia LA-
256 AM CST SAT JAN 19 2019

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CONCORDIA AND
CENTRAL CATAHOULA PARISHES UNTIL 345 AM CST...

At 255 AM CST, Meteorologists were tracking a strong thunderstorm
near Archie, or 19 miles northwest of Larto, moving east at 55 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Archie around 300 AM CST.
  Manifest around 305 AM CST.
  Jonesville, Wallace Ridge and Wildsville around 310 AM CST.
  Clayton and Lee Bayou around 330 AM CST.

Other locations impacted by this storm include Harrisonburg and
Sicily Island.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3173 9201 3189 9160 3188 9159 3188 9158
      3182 9157 3180 9158 3175 9154 3175 9149
      3166 9145 3152 9201
TIME...MOT...LOC 0855Z 250DEG 49KT 3162 9205

GRG
Special weather statement, Jan 19, 3:38 AM CST, 8 minutes before
Special Weather Statement
National Weather Service Jackson MS
338 AM CST SAT JAN 19 2019

MSZ041-042-191015-
Sharkey MS-Yazoo MS-
338 AM CST SAT JAN 19 2019

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN YAZOO AND SOUTHERN
SHARKEY COUNTIES UNTIL 415 AM CST...

At 338 AM CST, Meteorologists were tracking a strong thunderstorm
near Onward, or near Valley Park, moving northeast at 50 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

This strong thunderstorm will be near...
  Holly Bluff around 350 AM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3293 9066 3292 9065 3292 9057 3277 9045
      3266 9068 3266 9092 3276 9097 3277 9096
TIME...MOT...LOC 0938Z 239DEG 45KT 3271 9085

TW

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 19, 1:52 AM CSTSpecial Weather StatementJANWest Carroll38 min
Jan 19, 1:55 AM CSTSpecial Weather StatementJANFranklin50 min
Jan 19, 2:46 AM CSTSevere Thunderstorm WarningJANFranklin, Madison, Tensas44 min
Jan 19, 2:56 AM CSTSpecial Weather StatementJANCatahoula49 min
Jan 19, 4:21 AM CSTSevere Thunderstorm WarningJANMadison, Tensas54 min
Jan 19, 4:27 AM CSTSevere Thunderstorm WarningJANCatahoula, Concordia, Tensas48 min
Jan 19, 5:10 AM CSTSevere Thunderstorm WarningJANTensas50 min
Jan 19, 5:42 AM CSTSpecial Weather StatementJANConcordia48 min
Jan 19, 6:05 AM CSTSevere Thunderstorm WarningJANConcordia, Tensas40 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.